Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2012, 1:43 PM CDT for Alexander County, Pulaski County, Union County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 11, 2012, 2:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Pulaski County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS53 KPAH 111843
SVRPAH
ILC003-153-181-111915-
/O.NEW.KPAH.SV.W.0210.120611T1843Z-120611T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
143 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
WESTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
UNION COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 215 PM CDT.
* AT 138 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES EAST OF CAPE GIRARDEAU....
MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
JONESBORO...ANNA...WARE...OLIVE BRANCH...HORSESHOE LAKE
CONSERVATION AREA...COBDEN...TAMMS...DONGOLA...ALTO PASS...
PULASKI...ULLIN...MILL CREEK AND OLMSTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3709 8937 3721 8947 3725 8946 3728 8951
3732 8951 3734 8944 3737 8942 3742 8943
3754 8952 3758 8951 3756 8947 3760 8944
3760 8913 3717 8907 3715 8909 3705 8938
TIME...MOT...LOC 1843Z 276DEG 14KT 3728 8943
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:15 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 11, 1:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT MON JUN 11 2012 .UPDATE... ISSUED AT 110 PM CDT MON JUN 11 2012 UPDATED THE AVIATION SECTION FOR THE 18Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 219 AM CDT MON JUN 11 2012 WEAK H5 WAVE THAT CROSSED THE REGION SUNDAY TURNED OUT TO BE ANOTHER DUD. SOME PRECIPITATION WAS GENERATED BUT VERY LITTLE AND FAR BETWEEN. NOT SURPRISING THOUGH...AS HISTORY HAS TAUGHT US THAT IT IS VERY DIFFICULT TO BREAK A DROUGHT PATTERN...OR AN EXTREMELY WET PATTERN FOR THAT MATTER. WITH THAT BEING SAID...PRECIPITATION CHANCES...QPF...ETC WITH THE APPROACHING FRONTAL SYSTEM SEEM TO BE DROPPING OFF SLIGHTLY WITH EACH SUBSEQUENT MODEL RUN. FEEL MOST ALL AREAS WILL GET AT LEAST SOME RAIN...BUT VERY DIFFICULT TRYING TO PIN DOWN WHERE THE MAIN AXIS WILL BE. WITH POSSIBLY A COUPLE OF EXCEPTIONS...SADLY THIS ROUND OF PRECIPITATION WILL NOT BE NEARLY ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE TO AREA CROPS. TO MAKE MATTERS WORSE...PRECIPITATION WILL BE MOVING OUT OF THE CWA MORE QUICKLY THAN PREVIOUSLY FORECAST. NOW BY 12Z TUESDAY THE ONLY CHANCES FOR PRECIPITATION SHOULD BE A SLIVER OVER THE EXTREME SOUTHEAST SECTIONS OF THE CWA. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 219 AM CDT MON JUN 11 2012 THE MODEL TRENDS HAVE BEEN INDICATING A LITTLE DRIER WITH CONSECUTIVE RUNS. SOME WETTER THAN OTHERS BUT ALL SEEM TO BE TRENDING DRIER. THE ECMWF CONTINUES TO THE DRIEST WITH DEEP MIXING LAYERS AND VERY DRY DEW POINTS COMPARED TO CLIMO AS PREVIOUS DISCUSSION POINTED OUT. DAY SHIFT PULLED POPS FOR FRIDAY AND WILL FOLLOW THAT TREND AS WELL FOR SATURDAY. SUNDAY NOW APPEARS TO BE OUR BEST SHOT AT AIR MASS OR SUMMER TYPE CONVECTION. BUT AS PREVIOUSLY STATED WITH STRONG HIGH CENTERED OVER THE GREAT LAKES AND EXTENDING SOUTH INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS NOT TOO EXCITED ABOUT CONVECTION THIS WEEKEND. AS FOR TEMPS VERY LITTLE CHANGE FROM PREVIOUS FCST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 110 PM CDT MON JUN 11 2012 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS SOUTHEAST ACROSS THE FORECAST TERMINALS THROUGH THE AFTERNOON. THE STORMS WILL BRING A PERIOD OF MVFR/IFR CEILINGS AND VISIBILIITES AS IT MOVES THROUGH...IN ADDITION TO THE POTENTIAL FOR STRONG/SEVERE WIND GUSTS. OUTSIDE OF THUNDERSTORM ACTIVITY...MAINLY VFR CONDITIONS ARE EXPECTED. SHOWERS AND STORMS WILL END FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. PREVAILING SOUTHWEST WINDS AROUND 10 KNOTS WILL TEMPORARILY SHIFT TO THE WEST/NORTHWEST BEHIND THE GUST FRONT AS THE STORMS PASS THIS AFTERNOON. WINDS SHOULD SHIFT TO THE NORTHWEST LATE TONIGHT AND TUESDAY MORNING WITH THE PASSAGE OF A COLD FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 11, 10:24 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1024 AM CDT MON JUN 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1024 AM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. THERE IS A SLIGHT RISK OF STORMS BECOMING SEVERE THIS AFTERNOON ACROSS SOUTHEAST MISSOURI AND POSSIBLY EVEN FAR SOUTHWEST ILLINOIS. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE MAIN RISKS WITH THESE STORMS...THO AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAINS ARE ALSO A GOOD POSSIBILITY WITH ANY THUNDERSTORMS THAT OCCUR. THE HIGHEST THUNDERSTORM RISK APPEARS TO BE OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TODAY...THEN FARTHER SOUTH AND EAST ACROSS THE FORECAST AREA LATE IN THE DAY INTO THE EVENING. SCATTERED SEVERE STORMS APPEAR TO BE A POSSIBILITY ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS...AND POSSIBLY BE NEEDED LATE TODAY AND THIS EVENING OVER THE REMAINDER OF THE FORECAST AREA. SPOTTERS ARE ENCOURAGED TO KEEP UP WITH THE LATEST STORM CONDITIONS. PLEASE ALSO REMEMBER TO REPORT ANY FLOODING OR HEAVY RAINFALL OVER AN INCH AN HOUR.
In the hours before
Local storm report, Jun 11, 12:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TSTM WND DMG GRANDIN 36.83N 90.82W
06/11/2012 CARTER MO TRAINED SPOTTER
A LARGE WEEPING WILLOW TREE BLOWN
&&
DLLLocal storm report, Jun 11, 1:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
118 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
06/11/2012 M51.00 MPH BUTLER MO TRAINED SPOTTER
&&
DLLLocal storm report, Jun 11, 1:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
06/11/2012 M55 MPH BUTLER MO ASOS
&&
DLLLocal storm report, Jun 11, 1:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST POPLAR BLUFF 36.76N 90.41W
06/11/2012 E70.00 MPH BUTLER MO LAW ENFORCEMENT
IN THE CITY LIMITS OF POPLAR BLUFF. ALSO...SEVERAL TREES
DOWN IN THE COUNTY
&&
DLLLocal storm report, Jun 11, 1:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HENDRICKSON 36.90N 90.47W
06/11/2012 E1.00 INCH BUTLER MO TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:00 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Union, Williamson | 30 min |
| Jun 11, 2:09 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 48 min |
| Jun 11, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.